Thunderstorm Wind, Bullock
- When
- April 25, 3:03 PM CST to 3:05 PM CST
- Where
- Bullock County, Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.080, -85.520
Several trees uprooted in the town of Midway.
A Mesoscale Convective System (MCS) moving along the central Gulf Coast Region moved into south Alabama during the afternoon and produced isolated severe storms across the southern portions of central Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A Mesoscale Convective System (MCS) moving along the central Gulf Coast Region moved into south Alabama during the afternoon and produced isolated severe storms across the southern portions of central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 25, 2:37 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT SAT APR 25 2015 .DISCUSSION... THE SECOND ROUND OF CONVECTION HAS PUSHED INTO ALABAMA FROM MISSISSIPPI. THE CORE OF THE MCS WILL TRACK EASTWARD ALONG THE IMMEDIATE GULF COAST...BUT SOME ISOLATED STORMS ON THE NORTHERN FRINGES OF THE COMPLEX COULD STILL BECOME SEVERE. THE ACTIVITY SHOULD BE MOSTLY EAST OF CENTRAL ALABAMA BY 6 PM THIS EVENING... AND JUST LEFT SMALL RAIN CHANCES IN FOR THE EASTERN COUNTIES THROUGH 9 PM TO HANDLE ANY LINGERING STORMS. A SURFACE LOW WILL PASS TO THE NORTHEAST OF ALABAMA LATER TONIGHT AND A COLD FRONT WILL PUSH INTO NORTH ALABAMA ON SUNDAY. THE AIR MASS WILL BE MOISTURE STARVED FOR ANY CONVECTION ALONG FRONT ON SUNDAY. THE FRONT WILL BRING SOME COOLER AND DRIER AIR INTO ALL OF CENTRAL ALABAMA SUNDAY NIGHT AND MONDAY. SOME OF THE NORTHERN COUNTIES WILL LIKELY SEE LOWS IN THE MIDDLE TO UPPER 40S TUESDAY MORNING. A DEEP UPPER LOW OVER THE SOUTHERN ROCKIES WILL SLOWLY SHIFT EASTWARD ON MONDAY. THE UPPER LOW WILL BE HELD BACK BY THE PRESENCE OF AN UPPER TROF OVER THE ATLANTIC SEABOARD. THE EASTERN TROF WILL FINALLY MOVE INTO THE ATLANTIC BY TUESDAY AND THE PLAINS SYSTEM WILL PULL SOME GULF MOISTURE NORTHWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY. SHOWERS WILL SPREAD INTO ALABAMA ON TUESDAY FROM THE SOUTHWEST AND LIKELY OVERSPREAD ALL OF CENTRAL ALABAMA TUESDAY NIGHT. AS THE UPPER TROF APPROACHES ALABAMA THE SURFACE FLOW STAYS MAINLY OUT OF THE EAST...AND INSTABILITY SHOULD BE RATHER LIMITED. THE GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS WITH THIS SYSTEM BEYOND TUESDAY. THE ECMWF MODEL IS MORE PROGRESSIVE WITH THE UPPER TROF AND MOVES THE SYSTEM EAST OF ALABAMA WEDNESDAY NIGHT... WHILE THE GFS ELONGATES THE TROF AND HANGS IT UP OVER THE GULF COAST STATES. THE CANADIAN AND DGEX MODELS SHOW A MORE PROGRESSIVE SOLUTION AND FAVORED THIS SCENARIO. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. BEST CHANCES FOR TSRA REDEVELOPMENT FOR THIS AFTERNOON REMAINS ACROSS THE FAR SOUTH DURING THE PRIME HEAT OF THE DAY. ONLY MENTION IN TAFS WILL BE AT MGM/TOI. WILL LEAVE OUT OF ALL OTHER TERMINALS AS THE CHANCES WILL BE LOW. ONE THING NOT HELPING REDEVELOPMENT IS LINGERING CLOUD COVER. HIGH CLOUDS ARE PRESENT IN COMBINATION WITH SOME MVFR STRATOCU AT A FEW SPOTS WHICH FOR THE MOST PART SHOULD GO TO VFR CIGS EXCEPT FOR MAYBE TOI...WHICH IS LOWER AND MAY STRUGGLE GETTING THERE. LOW STRATUS AND FOG POSSIBLE ONCE AGAIN TONIGHT...BEST CHANCES SOUTH TAFS...MGM/TOI DUE TO LINGERING MOISTURE AND BETTER RAIN CHANCES LATE TODAY. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 79 51 71 47 / 20 10 0 0 10 ANNISTON 64 81 54 72 50 / 20 10 0 0 10 BIRMINGHAM 65 81 55 73 51 / 20 10 0 0 10 TUSCALOOSA 65 84 56 75 53 / 10 10 0 10 10 CALERA 65 82 56 74 53 / 20 10 0 10 10 AUBURN 65 82 57 75 53 / 30 10 0 10 10 MONTGOMERY 67 87 60 78 56 / 30 10 0 10 10 TROY 67 87 61 79 56 / 30 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT SAT APR 25 2015 ALZ011>015-017>050-262230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 222 PM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA THROUGH 6 PM. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF A GEIGER...TO JEMISON...TO LAFAYETTE LINE. HOWEVER...THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF A SWEET WATER...TO HAYNEVILLE...TO UNION SPRINGS LINE. THE THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT SAT APR 25 2015
ALZ049-252100-
PIKE AL-
309 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY UNTIL 400 PM
CDT...
AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
JOSIE...SANDFIELD AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3186 8608 3192 8579 3188 8579 3188 8566
3186 8568 3184 8567 3180 8567 3179 8566
3177 8567 3174 8570 3171 8571 3169 8572
3169 8589 3168 8606
TIME...MOT...LOC 2009Z 263DEG 31KT 3179 8599
GRANTHAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL TROY 31.81N 85.97W
04/25/2015 E0.88 INCH PIKE AL PUBLIC
REPORTED VIA SOCIAL MEDIA
&&
DAVISThe national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Several trees uprooted in the town of Midway.
Several dozen trees uprooted in the town of Seale with some minor damage to a few outbuildings as well.
A barn was destroyed on County Road 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574260, 574261, 574262.